Hi. I am a 26 yr old female....About 2 weeks ago I went for a walk. Afterwards I started having a pressure in my chest and some heart flutters. It then stopped. This continued for 3 days..each time with a walk. However, after the third day it didn't go away. The pressure continued, etc. and I had mild shortness of breath and heart flutters prob...3-4 times a day. This went on for a week...I went to the ER, to rule out heart problems. Had bloodwork, EKG, chest x-ray and Echocardiogram done...looked great. I don't think its heart related...no history...pretty young, etc. Doctor thought it was unlikely it was my heart...and so he gave me Pepcid AC...I was already taking Dexilant for 4 days (and wasn't going anything.) So....to make a long story short...I went on the Pepcid everynight before bed for 4 days now...the pressure in my chest is gone...but it comes back off and on...as well as the heart flutters. My doc at the ER gave me a paper on GERD....a couple of years ago I was diagnosed with a slight slipping hiatal hernia and mild acid reflux. However, I was also diagnosed with Hashimotos Thyroiditis and Iron def. anemia...all these things can cause Heart flutter.....but I'm thinking it might be my stomach. Does the heart flutters and pressure (also some mild pain) sound typical. There have been times in the past where I have had very bad gas pains, but I didn't know that acid reflux/GERD attacks could last for 2 weeks! Any help would be appreciated. PS. I went off the dexilant when I went on the Pepcid...should I be taking both...do they do two separate things? Thanks...God bless. I hope all of you are feeling better and finding answers that work!
I'm not a health professional, but have had GERD problems as well as a long history of Coronary Heart Disease as well.
Your symptoms sound like they might involve a problem with how your heart creates and maintains a beat. Most of these problems aren't dangerous at all, but can just drive you nuts, which creates stress, which messes up the digestive process, and so it goes with stress. On the other hand, some heart beat issues are quite dangerous. I have a Pacemaker because of that type of problem. If you can talk to your doctor about a Holter Monitor, which monitors your heart beat for a day or two, depending on the type, you might get answers if it is cardiac related.
GERD produces all sort of elimination symptoms, so does stress.
Hopefully your insurance covers a Holter Monitor, but eliminating the causes I think would start there. By far, most heart rhythm problems are not dangerous, but can drive you nuts. I'd sort out these issues one at at time. Keep us informed.
Sound like the symptoms of splenic flexure syndrome. First thing to do is when you are having these "heart flutters", feel your pulse at your neck. If your pulse doesn't flutter when you have these fluttering attacks then it is probably your upper left bowel. It is very close to the heart.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.